Bayesian repeated games and reputation

TitleBayesian repeated games and reputation
Publication TypeJournal Article
Year of Publication2015
AuthorsSalomon A, Forges F
JournalJournal of Economic Theory
Volume159
Pagination70-104
Date PublishedSep
ISBN Number0022-0531
Accession NumberWOS:000361856900004
Abstract

We consider two-person undiscounted and discounted infinitely repeated games in which every player privately knows his own payoffs (private values). Under a further assumption (existence of uniform punishment strategies), the Nash equilibria of the Bayesian infinitely repeated game without discounting are payoff-equivalent to tractable, completely revealing, equilibria. This characterization does not apply to discounted games with sufficiently patient players. We show that in a class of public good games, the set of Nash equilibrium payoffs of the undiscounted game can be empty, while limit (perfect Bayesian) Nash equilibrium payoffs of the discounted game, as players become increasingly patient, do exist. These equilibria share some features with the ones of two-sided reputation models. (C) 2015 Elsevier Inc. All rights reserved.

DOI10.1016/j.jet.2015.05.014